... these terrible feelings take over me. Tremors, bumps all over me, mass confusion burning of the feet and hands. I thought it was oxycodone withdrawl, I eventually figured out it was xanax withdrawl. In fact I dont even feel the oxycodone withdrawl because the xanax withdrawl is so wicked and I would not wish this on my worst enemy. April of 2011, I experienced my first seizure.I had stopped taking my xanax for about 3 days. I thought I could ride it out, but I was wrong I ended up in the ER with a grand mal seizure . I was scared. I admit I did abuse xanax at one point but now I try to do just 1 mg a day but usually I need 2mg. 1 mg is not enough, I start to get withdrawl symptoms. I then had another seizure about one month ago from today. I was taking suboxone at the time and stopped taking xanax. I thought the suboxone was helping with the xanax withdrawl as well as the oxycodone. It was a few days since I had last taken a xanax, and not sure if the suboxone played a part in inducing this seizure I had while I was driving. Luckily there was someone in the car with me. This is getting out of control now I am tired of having seizures and do not want to be on meds for the rest of my life. I am trying to ween down, but every time I try to stop I get those terrible feelings and afraid of having a seizure. Can you recommend anything for me? When I was in the hospital they gave me ativan. Which I think is like giving an alcoholic whiskey who normally drinks vodka
As you know and have experienced first hand, stopping Benzos suddenly can cause seizures. In your case I think you should talk to your doctor about your concerns. Tell him/her you want to stop taking the Xanax but when you do, you have a seizure. Your doctor should be able to help you with a taper plan In your case it sounds like you need to take the tapering very slow. Typical tapering for Benzos would be to decrease by .5 every week but in your case I would think decreasing by .5 every two weeks might be safer. Or even .25 every two weeks. I really do think you should be doing this under a doctors care though. The doctor can run tests to make sure that the Xanax is indeed the reason for your seizures and not some other underlying cause. Also please dont drive or do anything else that would put you or anyone else in danger as you try to stop the Xanax. I agree that switching one Benzo for another is not the answer and I admire the fact that you want to stop. Even if you weren't getting seizures from stopping the Xanax, Benzo withdrawl can be much worse than stopping an opiate. When you are first trying to stop, the anxiety can be worse than when you first started taking the meds. Thats why so many people have a hard time stopping. Their mind is tricking them into believing they will always have to be on it, but if you work through those initial feelings (that may take months) I promise it does get better. I would suggest you see an addiction counselor while you work through this. I hope this helps. Sincerely-Taller
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking inderal 60mg every 12 hrs for a familio tremor for many years and it controls it?
Posted 20 Feb 2011 • 1 answer
Posted 17 Mar 2011 • 1 answer
Posted 8 Jan 2013 • 1 answer
Posted 9 Feb 2013 • 5 answers
Posted 27 Jul 2016 • 0 answers